Alert archive / Colorado / High Wind Watches in 2007
High Wind Watch 3, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind watch at Feb 14, 2007, 2:36 PM MST for 9 counties in Colorado. It took effect at Feb 16, 2007, 12:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 14, 2007, 2:36 PM MST (21:36 UTC)
- In effect from
- Feb 16, 2007, 12:00 AM MST
- Expired
- Feb 15, 2007, 11:47 AM MST
- In force
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 62 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBOU 142136 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 236 PM MST WED FEB 14 2007 COZ035-036-038-039-150545- /O.NEW.KBOU.HW.A.0003.070216T0700Z-070217T0000Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN... LAKEWOOD...LONGMONT 236 PM MST WED FEB 14 2007 ...HIGH WIND WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON. GUSTY WEST WINDS WILL INCREASE LATE THURSDAY NIGHT AND CONTINUE THROUGH FRIDAY AFTERNOON. GUSTS AS HIGH AS 75 MPH ARE POSSIBLE...ESPECIALLY FROM 4 AM TO 11 AM OVER THE FRONT RANGE FOOTHILLS AND ADJACENT PLAINS. WITH THE GUSTY WINDS AND A BIT OF FRESH SNOW...THERE WILL BE SOME BLOWING SNOW AND REDUCED VISIBILITIES. NORTH-SOUTH ROADWAYS WILL BE EXTREMELY SUSCEPTIBLE TO THE BLOWING SNOW...ESPECIALLY HIGHWAY 93 BETWEEN GOLDEN AND BOULDER. REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. $$ ENTREKIN
3 follow-up statements
000 WWUS75 KBOU 150333 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 833 PM MST WED FEB 14 2007 COZ035-036-038-039-151145- /O.CON.KBOU.HW.A.0003.070216T0700Z-070217T0000Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN... LAKEWOOD...LONGMONT 833 PM MST WED FEB 14 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON. GUSTY WEST WINDS WILL INCREASE LATE THURSDAY NIGHT AND CONTINUE THROUGH FRIDAY AFTERNOON. GUSTS AS HIGH AS 75 MPH ARE POSSIBLE OVER THE FRONT RANGE FOOTHILLS AND ADJACENT PLAINS. WITH THE GUSTY WINDS AND A BIT OF FRESH SNOW...THERE WILL BE SOME BLOWING SNOW AND REDUCED VISIBILITIES. NORTH-SOUTH ROADWAYS WILL BE EXTREMELY SUSCEPTIBLE TO THE BLOWING SNOW...ESPECIALLY HIGHWAY 93 BETWEEN GOLDEN AND BOULDER. REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. $$
000 WWUS75 KBOU 151053 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 353 AM MST THU FEB 15 2007 COZ035-036-038-039-152300- /O.CON.KBOU.HW.A.0003.070216T0700Z-070217T0000Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN... LAKEWOOD...LONGMONT 353 AM MST THU FEB 15 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON. GUSTY WEST TO NORTHWEST WINDS IN AND NEAR THE FRONT RANGE EASTERN FOOTHILLS WILL INCREASE IN STRENGTH LATE THURSDAY NIGHT AND CONTINUE THROUGH FRIDAY AFTERNOON. WINDS AT SUSTAINED SPEEDS OF 30 TO 50 MPH WITH GUSTS IN EXCESS OF 75 MPH ARE POSSIBLE. THE STRONG GUSTY WINDS ALONG WITH FRESH SNOW WILL PRODUCE AREAS OF BLOWING SNOW AND POOR VISIBILITIES AT TIMES. NORTH-SOUTH ROADS SUCH AS STATE HIGHWAY 93 BETWEEN BOULDER AND GOLDEN WILL BE ESPECIALLY PRONE TO MUCH BLOWING AND DRIFTING SNOW. ALL DRIVERS ARE URGED TO EXERCISE CAUTION. DRIVERS OF HIGH-PROFILE VEHICLES SHOULD CONSIDER POSTPONING TRAVEL UNTIL THE HAZARDOUS WEATHER CONDITIONS IMPROVE. REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. $$ GARD...WFO BOULDER
000 WWUS75 KBOU 151847 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1147 AM MST THU FEB 15 2007 COZ035-036-038-039-160300- /O.UPG.KBOU.HW.A.0003.070216T0700Z-070217T0000Z/ /O.NEW.KBOU.HW.W.0002.070216T0700Z-070217T0000Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN... LAKEWOOD...LONGMONT 1147 AM MST THU FEB 15 2007 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST TO NORTHWEST WINDS WILL INCREASE ALONG THE FOOTHILLS AND ADJACENT PLAINS LATE TONIGHT AND CONTINUE THROUGH FRIDAY AFTERNOON. SUSTAINED SPEEDS OF 30 TO 50 MPH WILL BE COMMON...WITH GUSTS TO 85 MPH EXPECTED. THE STRONG GUSTY WINDS ALONG WITH FRESH SNOW WILL PRODUCE AREAS OF BLOWING SNOW AND POOR VISIBILITIES AT TIMES. NORTH-SOUTH ROADS SUCH AS STATE HIGHWAY 93 BETWEEN BOULDER AND GOLDEN WILL BE ESPECIALLY PRONE TO MUCH BLOWING AND DRIFTING SNOW. ALL DRIVERS ARE URGED TO EXERCISE CAUTION. DRIVERS OF HIGH- PROFILE VEHICLES SHOULD CONSIDER POSTPONING TRAVEL UNTIL THE HAZARDOUS WEATHER CONDITIONS IMPROVE. REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. $$ LESZCYNSKI
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Feb 14, 3:55 AM MST, 10 hours 41 minutes earlier.
Area forecast discussion, Feb 14, 3:55 AM MST, 10 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 355 AM MST WED FEB 14 2007 .SHORT TERM...LIGHT SNOW CONTINUES ACROSS MOST OF THE AREA. WEAK UPWARD FORCING ALOFT SHIFTING ONTO THE PLAINS WITH SOME DECREASE OVER THE WESTERN HALF OF THE AREA...BUT MOIST BOUNDARY LAYER... COOLING...AND WEAK UPSLOPE WILL LIKELY KEEP VERY LIGHT SNOW GOING IN MANY AREAS DURING THE DAY. NORTHERN STREAM TROUGH RACES SOUTH OUT OF MONTANA...NOT TOO SURE ABOUT THE FASTER TIMING THE MODELS HAVE WHICH WOULD SUGGEST ENHANCED UPSLOPE WINDS AND UPWARD FORCING RETURNING BY THE END OF THE DAY...BUT THIS IS JUST THE DIFFERENCE BETWEEN FLURRIES AND LIGHT SNOW ANYWAY. MODELS SUGGEST A BIT STRONGER LIFT WITH THIS BUT ONLY FOR A FEW HOURS. MODEL QPF/SNOW GRIDS INDICATE 1-2 INCHES IN GENERAL...WITH UP TO 4 INCHES ALONG THE FOOTHILLS FROM MODEST UPSLOPE THIS EVENING...SEEMS REASONABLE. TROUGH AXIS IS PAST BY MORNING WITH WINDS STARTING IN THE HIGHER MOUNTAINS AND DRYING ALOFT...STARTING TO PUSH OUT THE BOUNDARY LAYER MOISTURE LATE TONIGHT. COOLED HIGH TEMPERATURES TODAY A COUPLE OF DEGREES WITH CLOUDY SKIES AND LIGHT PRECIP...WELL BELOW GUIDANCE. CURRENT FORECAST LOWS NEAR NAM GUIDANCE LOOK GOOD AS MOISTURE SHOULD HOLD UP THE TEMPS. .LONG TERM...MODELS HAVE NORTHERLY FLOW ALOFT ON THE INCREASE FOR THE FORECAST AREA THURSDAY AND THURSDAY NIGHT. BY FRIDAY AND FRIDAY NIGHT A PIECE OF ENERGY USHERS IN A NORTHWESTERLY JET MAX FOR FORECAST AREA. THE QG VERTICAL VELOCITY FIELDS HAVE DOWNWARD MOTION PROGGED FOR THE FORECAST AREA THURSDAY AND THURSDAY NIGHT. THERE IS A BRIEF SHOT OF UPWARD MOTION FOR SOME OF THE FORECAST AREA ON FRIDAY...BUT ITS ALL DOWNWARD MOTION AGAIN BY LATER IN THE AFTERNOON WELL INTO SATURDAY. THE LOW LEVEL WIND AND PRESSURE FIELDS INDICATING LINGERING UPSLOPE FOR SOME OF THE PLAINS EARLY THURSDAY. BY THURSDAY EVENING AND OVERNIGHT...LOW LEVEL TROUGHING DEVELOPS EAST OF THE MOUNTAINS. THIS MOVES EAST BY FRIDAY AFTERNOON WITH DECREASE NORTHWESTERLY DOWNSLOPING PROGGED FRIDAY AFTERNOON WELL INTO SATURDAY. FOR MOISTURE...THE MOUNTAINS STAY PLENTY WET THURSDAY AND THURSDAY NIGHT. THERE IS STILL PRETTY GOOD MOISTURE THERE ON BOTH MODELS FRIDAY AND FRIDAY NIGHT...THE GFS WITH MORE. OVER THE PLAINS...THE LOW LEVEL MOISTURE DOES LINGER EARLY ON THURSDAY...THE MID AND UPPER LEVELS DRY SIGNIFICANTLY. HOWEVER... BY AFTERNOON INTO THURSDAY EVENING A DECENT BATCH OF DEEP MOISTURE MOVES BACK IN. THIS DECREASES AGAIN BY LATE EVENING AND OVERNIGHT. FRIDAYS PRETTY DRY...JUST SOME UPPER LEVEL CLOUDINESS BY AFTERNOON. SOME MID AND UPPER LEVEL MOISTURE IS PROGGED OVERNIGHT FRIDAY INTO SATURDAY. FOR MOUNTAIN POPS...OROGRAPHIC ENHANCEMENT LOOKS GOOD IN OUR MOUNTAINS...SO DOES THE MOISTURE. THERE IS SOME WARMING HOWEVER. LIKELY POPS ARE OK THURSDAY AND THURSDAY NIGHT...BUT EXPECTED AMOUNTS DO NOT WARRANT HIGHLIGHTS AT THIS TIME. WITH LESS MOISTURE...WILL GO SCATTEREDS IN THE MOUNTAINS FRIDAY INTO SATURDAY. OVER THE PLAINS...MAY NEED SOME SLIGHT POPS EARLY THURSDAY WITH LINGERING IN MIND. LATER IN THE DAY/EVENING...MAY NEED SOME LIMITED POPS OVER THE FOOTHILLS AND IMMEDIATE PLAINS WITH MOISTURE AND NORTH-NORTHWESTERLY FLOW IN MIND. WILL PULL THE POPS OVER THE PLAINS FRIDAY WITH BOTH MODELS SHOWING POOR MOISTURE AVAILABILITY. CONCERNING WIND...CROSS SECTIONS SHOW A DECENT MOUNTAIN TOP STABLE LAYER IN PLACE THURSDAY NIGHT AND EARLY FRIDAY THEN AGAIN SATURDAY MORNING. WINDS WILL DEFINITELY PICK UP...NEED TO WATCH THIS. FOR TEMPERATURES...THICKNESS GRIDS PUT THURSDAYS HIGHS 2-4 C WARMER THAN TODAYS. FRIDAY IS 1-3 C HIGHER...EXCEPT HIGHER OVER THE FAR NORTHEAST CORNER. NO CHANGE FOR THE LATER DAYS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && GIMMESTAD/RJK
Hazardous weather outlook, Feb 14, 10:53 AM MST, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1053 AM MST WED FEB 14 2007 COZ030>051-151300- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1053 AM MST WED FEB 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A WEAK WEATHER SYSTEM WILL MOVE ACROSS NORTHERN COLORADO THIS AFTERNOON SPREADING LIGHT SNOW OVER THE AREA. ACCUMULATIONS OF 1 TO 3 INCHES CAN BE EXPECTED ACROSS THE PLAINS WITH 2 TO 4 INCHES OVER THE MOUNTAINS AND ALONG THE FOOTHILLS. ANOTHER WEAK SYSTEM WILL CROSS THE AREA THIS EVENING WHICH WILL PROLONG THE SNOW...BUT ADDITIONAL ACCUMULATIONS WILL BE LESS THAN 2 INCHES ACROSS THE PLAINS. OVER THE MOUNTAINS AND FOOTHILLS...UP TO 3 INCHES OF ADDITIONAL SNOWFALL CAN BE EXPECTED. NORTHWEST WINDS WILL INCREASE IN THE MOUNTAINS LATE TONIGHT WITH GUSTS TO AROUND 40 MPH ABOVE TIMBERLINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW SHOWERS WILL CONTINUE IN THE MOUNTAINS ON THURSDAY AND FRIDAY WITH THE POTENTIAL FOR ADDITIONAL SNOW ACCUMULATIONS. NORTHWEST WINDS INCREASE OVER THE HIGH MOUNTAINS...FOOTHILLS AND ADJACENT PLAINS THURSDAY NIGHT AND FRIDAY WITH THE POTENTIAL FOR WIND GUSTS EXCEEDING 60 MPH. THE SNOW AND WINDS WILL DIMINISH OVER THE MOUNTAINS LATE FRIDAY NIGHT AND SATURDAY AS HIGH PRESSURE BUILDS OVER THE REGION. THE EASTERN PLAINS WILL REMAIN DRY WITH A WARMING TREND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. D-L/SWE
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 2:56 PM MST | Winter Storm Watch | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more | 21 hr |
Nearby
High Wind Watches in Colorado, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.